Alert archive / Arizona / Severe Thunderstorm Warnings in 2018
Severe Thunderstorm Warning 59, NWS Phoenix, AZ
NWS Phoenix, AZ issued this severe thunderstorm warning at Aug 12, 2018, 5:56 PM MST for Maricopa County, Arizona. It was in force for 49 min. 15 reports came from inside the area while it was in force.
The area
The outline as issued, with what was reported inside it.
The facts
- Issued
- Aug 12, 2018, 5:56 PM MST (00:56 UTC)
- Expired
- Aug 12, 2018, 6:45 PM MST
- In force
- 49 min
- Issued by
- NWS Phoenix, AZ
- Area
- Storm-based polygon
- Hail
- 0.75 in
- Wind
- 60.0 mph
County Maricopa County, AZ
The radar
The Phoenix radar (KIWA), 44 km from the middle of the area, began a volume at 01:00 UTC, the scan nearest the moment this went out.
Open the radar archive at this moment
The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.
What was reported inside it
| Time | Report | Where | Remark |
|---|---|---|---|
| Aug 12, 5:57 PM MST | TSTM WND GST 58 | 1 Wsw North Scottsdale, AZ | SCOTTSDALE AIRPORT ASOS. |
| Aug 12, 5:58 PM MST | TSTM WND DMG | 3 Wsw North Scottsdale, AZ | 20 INCH DIAMETER TREE UPROOTED. |
| Aug 12, 6:00 PM MST | TSTM WND DMG | 1 Ene Paradise Valley, AZ | A NUMBER OF PALO VERDE TREES KNOCKED OVER NEAR SCOTTSDALE RD. AND INDIAN BEND RD. TIME ESTIMATED FROM RADAR. |
| Aug 12, 6:04 PM MST | TSTM WND GST 43 | 6 Ese Deer Valley, AZ | |
| Aug 12, 6:11 PM MST | TSTM WND DMG | 2 Nw Mesa, AZ | 20 FEET TALL TREES BLOWN OVER, POWER OUTAGE, 45 MPH ESTIMATED WIND, FLOODED STREET. |
| Aug 12, 6:14 PM MST | HAIL 0.25 | 4 E Paradise Valley, AZ | |
| Aug 12, 6:19 PM MST | TSTM WND GST 44 | Scottsdale, AZ | HAM - INDIAN SCHOOL ROAD AND SCOTTSDALE ROAD REDUCED VISIBILITY DUE TO DRIVING RAIN, WINDS AT 44 MPH MEASURED. |
| Aug 12, 6:19 PM MST | TSTM WND GST 58 | Sky Harbor Airport, AZ | |
| Aug 12, 6:20 PM MST | TSTM WND DMG | 1 Ne Tempe, AZ | ASPHALT SHINGLES BLOWN OFF ROOF NEAR MCCLINTOCK RD. AND BROADWAY RD. TIME ESTIMATED FROM RADAR. |
| Aug 12, 6:20 PM MST | TSTM WND DMG | 3 E Arizona State Unive, AZ | CORRECTS PREVIOUS TSTM WND DMG REPORT FROM 3 E ARIZONA STATE UNIVERSITY. TREE WITH TRUNK OF ABOUT 18 INCHES IN DIAMETER KNOCKED OVER ONTO ONE VEHICLES NEAR DOBSON RD. AND MAIN ST. TIME ESTIMATED FROM RADAR. |
| Aug 12, 6:20 PM MST | TSTM WND DMG | 3 E Arizona State Unive, AZ | TREE WITH TRUNK OF ABOUT 18 INCHES IN DIAMETER KNOCKED OVER ONTO TWO VEHICLES NEAR DOBSON RD. AND MAIN ST. TIME ESTIMATED FROM RADAR. |
| Aug 12, 6:20 PM MST | TSTM WND DMG | 3 Ese Tempe, AZ | CORRECTS PREVIOUS TSTM WND DMG REPORT FROM 3 ESE TEMPE. LARGE PINE TREE KNOCKED ONTO APARTMENT BUILDING IN DOBSON RANCH. TIME ESTIMATED BY RADAR. |
| Aug 12, 6:20 PM MST | HAIL 0.25 | 2 Ese Scottsdale, AZ | VIA HAM. |
| Aug 12, 6:22 PM MST | TSTM WND DMG | 1 W Tempe, AZ | LARGE EUCALYPTUS TREE KNOCKED OVER ONTO APARTMENT BUILDING NEAR MILL AVE. AND SOUTHERN AVE. TIME ESTIMATED FROM RADAR. |
| Aug 12, 6:24 PM MST | HAIL 0.25 | 2 Ese Scottsdale, AZ |
Local storm reports filed while the alert was in force, from inside its polygon or its counties.
Did it verify
Verified. The Iowa Environmental Mesonet's Cow matched 11 storm reports to this severe thunderstorm warning; the first came 1 minutes after it went out.
Cow counts a report within 15 km of the polygon while the warning was in force: a tornado for a tornado warning; hail of 1 inch or more, a gust of 58 mph or more or wind damage for a severe thunderstorm warning; a flash flood report for a flash flood warning.
The watch it was issued in
The SPC watch in force over the same counties when this warning went out.
| Issued | Product | Office | Lasted |
|---|---|---|---|
| Aug 12, 3:40 PM MST | Severe Thunderstorm Watch | SPC | 7 hr |
The nearest sounding before it
Phoenix, AZ (KPSR), launched 00:00Z, 0.9 hours before the alert went out and 16 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 492 J/kg
- Mixed-layer CIN
- -151 J/kg
- Mixed-layer LCL
- 2378 m above ground
- 0-6 km bulk shear
- 26 kt
- 0-1 km storm-relative helicity
- -12 m²/s²
- 0-3 km storm-relative helicity
- 59 m²/s²
- Significant tornado parameter
- 0.0
- Supercell composite
- 0.1
The text
As transmitted.
822 WUUS55 KPSR 130056 SVRPSR AZC013-130145- /O.NEW.KPSR.SV.W.0059.180813T0056Z-180813T0145Z/ BULLETIN - IMMEDIATE BROADCAST REQUESTED Severe Thunderstorm Warning National Weather Service Phoenix AZ 556 PM MST SUN AUG 12 2018 The National Weather Service in Phoenix has issued a * Severe Thunderstorm Warning for... Maricopa County in south central Arizona... * Until 645 PM MST. * At 556 PM MST, a severe thunderstorm was located near Scottsdale Airport, or near Paradise Valley, moving west at 20 mph. HAZARD...60 mph wind gusts. SOURCE...Radar indicated. IMPACT...Expect damage to roofs, siding, and trees. * Locations impacted include... Phoenix, Mesa, Glendale, Scottsdale, Tempe, Paradise Valley, Laveen, Tempe Marketplace, Papago Park, Piestewa Peak Park, Deer Valley Airport, Salt River Indian Community, North Mountain Park, South Phoenix and Arizona State Fairgrounds. * This includes the following highways... AZ Interstate 10 between mile markers 141 and 159. AZ Interstate 17 between mile markers 195 and 218. AZ Route 51 between mile markers 1 and 15. PRECAUTIONARY/PREPAREDNESS ACTIONS... For your protection move to an interior room on the lowest floor of a building. && LAT...LON 3374 11194 3338 11182 3329 11210 3371 11223 TIME...MOT...LOC 0056Z 068DEG 19KT 3358 11186 HAIL...<.75IN WIND...60MPH $$ Rogers
2 follow-up statements
611
WWUS55 KPSR 130125
SVSPSR
Severe Weather Statement
National Weather Service Phoenix AZ
625 PM MST SUN AUG 12 2018
AZC013-130145-
/O.CON.KPSR.SV.W.0059.000000T0000Z-180813T0145Z/
Maricopa AZ-
625 PM MST SUN AUG 12 2018
...A SEVERE THUNDERSTORM WARNING REMAINS IN EFFECT UNTIL 645 PM MST
FOR MARICOPA COUNTY...
At 625 PM MST, a severe thunderstorm was located over Piestewa Peak
Park, or over Phoenix, moving west at 20 mph.
HAZARD...70 mph wind gusts.
SOURCE...Radar indicated.
IMPACT...Expect considerable tree damage. Damage is likely to mobile
homes, roofs, and outbuildings.
Locations impacted include...
Phoenix, Mesa, Glendale, Scottsdale, Tempe, Paradise Valley, Laveen,
Tempe Marketplace, Papago Park, Piestewa Peak Park, Salt River Indian
Community, North Mountain Park, South Phoenix, Arizona State
Fairgrounds and South Mountain Park.
This includes the following highways...
AZ Interstate 10 between mile markers 141 and 159.
AZ Interstate 17 between mile markers 195 and 215.
AZ Route 51 between mile markers 1 and 15.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
For your protection move to an interior room on the lowest floor of a
building.
Continuous cloud to ground lightning is occurring with this storm.
Move indoors immediately. Lightning is one of nature's leading
killers. Remember, if you can hear thunder, you are close enough to
be struck by lightning.
Torrential rainfall is occurring with this storm, and may lead to
flash flooding. Do not drive your vehicle through flooded roadways.
&&
LAT...LON 3338 11182 3329 11210 3366 11221 3370 11193
TIME...MOT...LOC 0125Z 068DEG 19KT 3352 11203
HAIL...<.75IN
WIND...70MPH
$$
Rogers985
WWUS55 KPSR 130143
SVSPSR
Severe Weather Statement
National Weather Service Phoenix AZ
643 PM MST SUN AUG 12 2018
AZC013-130153-
/O.EXP.KPSR.SV.W.0059.000000T0000Z-180813T0145Z/
Maricopa AZ-
643 PM MST SUN AUG 12 2018
...THE SEVERE THUNDERSTORM WARNING FOR MARICOPA COUNTY WILL EXPIRE AT
645 PM MST...
The storm which prompted the warning has weakened below severe
limits, and no longer poses an immediate threat to life or property.
Therefore, the warning will be allowed to expire.
A Severe Thunderstorm Watch remains in effect until 1100 PM MST for
south central Arizona.
LAT...LON 3338 11182 3329 11210 3366 11221 3370 11193
TIME...MOT...LOC 0143Z 068DEG 19KT 3349 11212
$$
RogersWhat forecasters said that day
The local office's own words before this severe thunderstorm warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Phoenix, AZ wrote its last area forecast discussion before this severe thunderstorm warning went out at Aug 12, 5:09 PM MST, 47 minutes earlier.
Area forecast discussion, Aug 12, 5:09 PM MST, 47 minutes before
Area Forecast Discussion National Weather Service Phoenix AZ 509 PM MST Sun Aug 12 2018 .UPDATE... Updated aviation discussion for Phoenix TAF sites. && .SYNOPSIS... Enhanced thunderstorm activity will continue this afternoon and evening before somewhat drier air pulls into the region temporarily decreasing activity Monday and Tuesday. Temperatures will also increase back to near to slightly above normal levels through Tuesday. A substantial increase in moisture during the middle of the week should bring more showers and thunderstorms for both the higher and lower elevations while lowering temperatures back below normal. && .DISCUSSION... Afternoon WV imagery clearly showed a distinct cyclonic circulation over central New Mexico with at least one arm of vorticity sweeping westward through Arizona, and potentially another vorticity center poised over NE Arizona. Objective analysis depicts a very favorable mid and upper tropospheric pattern of divergence with an enhanced 20- 30kt H5 easterly flow and northerly cyclonic H3 jet level winds. Meanwhile, the 12Z KPSR sounding looked extremely favorable for thunderstorms spreading into lower elevations as deep mixed 10 g/kg moisture existed towards the top of the boundary layer with a healthy 14 g/kg around 850mb. While some of the more robust H8 moisture will mix out through the afternoon and H7 layer may dry a bit, mesoanalysis already shows MLCapes in excess of 1000 J/kg materializing and inhibition weakening. Enhanced winds aloft should pull convection south and westward into this favorable environment while DCapes at or above 1500 J/kg will support strong outflow/downburst winds. 12Z high resolution models have only reinforced the trend from 00Z HREF members and multiple HRRR iterations bringing scattered organized convective bands into north/northwest Maricopa county, as well as northern Pinal County. There's also indications that a small wave along the international border could support scattered storms into SW Arizona/SE California. Deeper outflows may maintain convective structure into the evening, however most guidance indicates activity waning after loss of heating and slow transition towards a more subsident flow pattern aloft. On Monday, the aforementioned New Mexico low pressure system will translate into the central high plains allowing mid and upper level ridging to descend back closer into the forecast area. This will allow some further erosion of midlevel moisture while also creating a substantial weakening of winds aloft. While this will not preclude deep convective activity over higher terrain areas of northern and eastern Arizona, propagation into lower valley communities will be muted. All model output generally portrays this outcome with just some distant traveling outflow boundaries (and possible a rogue storm outside of Gila County). This general scenario should hold through Tuesday evening as well providing a brief respite from the recent convectively active period. Otherwise with H5 heights near 592dm becoming centered over the forecast area, temperatures near to slightly above average look likely with some SE California communities flirting with 110F. The center of the high pressure ridge will continue to reposition into central New Mexico on Wednesday forcing a deep southerly flow pattern to take shape over the SW Conus. An initial shallow Gulf surge looks probable Tuesday night followed by much stronger, deep theta-e advection Wednesday. Both the operational GFS and ECMWF continue to advertise a well defined inverted trough/vorticity center surging north from Mexico late Wednesday ushering in an impressive plume of moisture. While lapse rates and overall instability will naturally suffer from such a transition, the shear magnitude of theta-e advection and well mixed 12 g/kg mixing ratios should result in at least scattered storms Wednesday evening into the overnight. Initially a threat of strong winds and blowing dust with the first surge of moisture into the region, a steady stream of moisture advecting north and total column Pwats potentially exceeding 2 inches may yield persistent storm formation into Thursday morning. The 12Z ECMWF hints at this possibly of widespread early morning convection, and historically similar output from this model has resulted in flooding rainfalls. Confidence is low in such an outcome, though the pattern and environmental profiles match heavy rainfall events. After this initial surge and convective event, the evolution of daily weather trends might become driven more in the mesoscale as excessive cloud cover from antecedent widespread convection could restrict further development on any given day. Over the weekend, the high center is shown shifting well to our northwest which could allow for a drying northerly flow. This may bring a decreasing thunderstorm threat with storms mostly confined to high terrain areas by next weekend. The drying conditions will bring temperatures upward from the near to below normal readings seen on Wednesday and Thursday. && .AVIATION... South-Central Arizona including KPHX, KIWA, and KSDL: A broken line of strong to severe thunderstorms has pushed into eastern Maricopa County. These storms should affect KIWA and KSDL within the next hour and KPHX around 01Z. Wind gusts up to 45 knots appear to be possible with these storms, with at least isolated severe wind gusts to 50-55 knots. Although blowing dust does not currently appear to be a major threat for the terminals, this threat may increase if an outflow boundary is able to push ahead of the storms. At the current moment, it appears that the wind shift will be closely tied to the broken convective line of storms, so visibility decreases will most likely be caused by brief heavy rain. Thunderstorms and wind gusts above 20 knots should end between 02-03Z with this relatively fast-moving line, with all showers ending by 6Z. E-SE winds should return after 06Z with a typical early afternoon shift to westerly tomorrow. Southeast California/Southwest Arizona including KIPL and KBLH: Models advertise a chance for thunderstorms at KIPL this afternoon/evening creating gusty and erratic winds. However, as it stands right now, there is only a 10-20% chance of this occurring and have left it out of the TAF for now. Otherwise, expect westerly sundowner winds at KIPL in the 00-03Z timeframe. There is also a chance KBLH could see some thunderstorm activity, although later around 02-06Z but again, confidence is too low to include in the TAF at this point. Aviation Discussion not updated for amended TAFs. && .FIRE WEATHER... Wednesday through Sunday: Elevated moisture levels will surge into all districts during the middle of the week resulting in enhanced chances for thunderstorms and wetting rains. Some locally heavy rain will be possible, especially throughout central Arizona. Slightly drier air may slowly pushing into the region by the weekend, but afternoon storms will still be possible over higher terrain areas. With the increases moisture, minimum afternoon humidity levels will only fall into a 25- 40$ range following good to excellent overnight recovery. Brief periods of gusty south to southwest winds will be likely with the initial surge of moisture, but otherwise wind speeds will be typical for mid summer. && .SPOTTER INFORMATION STATEMENT... Spotters should follow standard reporting procedures. && .PSR WATCHES/WARNINGS/ADVISORIES... AZ...None. CA...None. && DISCUSSION...MO/Kuhlman AVIATION...Wilson FIRE WEATHER...MO
In the hours before
Special weather statement, Aug 12, 4:27 PM MST, 1 hour 29 minutes before
Special Weather Statement
National Weather Service Phoenix AZ
427 PM MST SUN AUG 12 2018
AZZ552-555-556-558-560>563-130015-
Southeast Gila County AZ-Tonto Basin AZ-San Carlos AZ-
Apache Junction/Gold Canyon AZ-Dripping Springs AZ-Globe/Miami AZ-
Superior AZ-Pinal/Superstition Mountains AZ-
427 PM MST SUN AUG 12 2018
...SIGNIFICANT WEATHER ADVISORY FOR GILA...MARICOPA AND PINAL
COUNTIES UNTIL 515 PM MST...
At 427 PM MST, Doppler radar was tracking strong thunderstorms along
a line extending from near Cutter to near Top-Of-The-World. Movement
was southwest at 20 mph.
Nickel size hail and wind gusts of 50 to 55 mph will be possible with
these storms.
Locations impacted include...
Globe, Superior, Hayden, Winkelman, Christmas, San Carlos, Miami, Top
Of The World, Cutter, Top-Of-The-World, Claypool, Florence Junction,
Queen Valley, Central Heights-Midland City, Boyce Thompson Arboretum
and Inspiration.
This includes the following highways...
US Highway 60 between mile markers 211 and 254.
AZ Route 70 between mile markers 253 and 268.
AZ Route 77 between mile markers 135 and 143, and between mile
markers 146 and 170.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
Torrential rainfall is also occurring with these storms, and may lead
to localized flooding. Do not drive your vehicle through flooded
roadways.
Frequent cloud to ground lightning is occurring with these storms.
Lightning can strike 10 miles away from a thunderstorm. Seek a safe
shelter inside a building or vehicle.
&&
A Severe Thunderstorm Watch remains in effect until 1100 PM MST for
south central, southeastern and east central Arizona.
LAT...LON 3312 11065 3307 11073 3304 11071 3298 11076
3299 11079 3324 11094 3312 11113 3325 11140
3350 11104 3335 11046
TIME...MOT...LOC 2327Z 042DEG 17KT 3328 11066 3343 11102
RogersSpecial weather statement, Aug 12, 5:02 PM MST, 54 minutes before
Special Weather Statement
National Weather Service Phoenix AZ
502 PM MST SUN AUG 12 2018
AZZ546>549-551-555-558-130030-
Fountain Hills/East Mesa AZ-Scottsdale/Paradise Valley AZ-
East Valley AZ-Southeast Valley/Queen Creek AZ-
Apache Junction/Gold Canyon AZ-Rio Verde/Salt River AZ-
Pinal/Superstition Mountains AZ-
502 PM MST SUN AUG 12 2018
...SIGNIFICANT WEATHER ADVISORY FOR MARICOPA AND PINAL COUNTIES UNTIL
530 PM MST...
At 502 PM MST, Doppler radar was tracking a strong thunderstorm over
Saguaro Lake, or 8 miles south of Sugarloaf Mountain, moving
southwest at 30 mph.
Half inch hail and wind gusts up to 50 mph will be possible with this
storm.
Locations impacted include...
Mesa, Apache Junction, Fountain Hills, East Mesa, Sugarloaf Mountain,
Granite Reef Dam, Gold Camp, Falcon Field Airport, Lost Dutchman
State Park, Usery Mountain Park, Saguaro Lake, Canyon Lake,
Superstition Mountains, Goldfield Ranch, Salt River Tubing Recreation
Area, Fort McDowell and Tortilla Flat.
This includes the following highways...
US Highway 60 between mile markers 191 and 202.
AZ Route 87 between mile markers 183 and 208.
AZ Route 202 between mile markers 19 and 30.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
Frequent cloud to ground lightning is occurring with this storm.
Lightning can strike 10 miles away from a thunderstorm. Seek a safe
shelter inside a building or vehicle.
&&
A Severe Thunderstorm Watch remains in effect until 1100 PM MST for
south central and southeastern Arizona.
LAT...LON 3358 11131 3327 11151 3329 11155 3356 11184
3376 11152
TIME...MOT...LOC 0002Z 037DEG 24KT 3357 11149
RogersSpecial weather statement, Aug 12, 5:23 PM MST, 33 minutes before
Special Weather Statement National Weather Service Phoenix AZ 523 PM MST SUN AUG 12 2018 AZZ551>553-555-558-130100- Northwest Pinal County AZ-Southeast Valley/Queen Creek AZ- Apache Junction/Gold Canyon AZ-Superior AZ- Pinal/Superstition Mountains AZ- 523 PM MST SUN AUG 12 2018 ...SIGNIFICANT WEATHER ADVISORY FOR MARICOPA AND PINAL COUNTIES UNTIL 600 PM MST... At 521 PM MST, Doppler radar was tracking a strong thunderstorm over Florence Junction, or 11 miles west of Superior, moving southwest at 25 mph. Half inch hail and wind gusts of 50 to 55 mph will be possible with this storm. Locations impacted include... Florence, Coolidge, Queen Creek, Chandler Heights, Gold Camp, Magma, San Tan Valley, Seville, Coolidge Airport, Florence Junction, Queen Valley, Kings Ranch, Boyce Thompson Arboretum, San Tan Mountain Park, Valley Farms and Cactus Forest. This includes the following highways... US Highway 60 between mile markers 202 and 223. AZ Route 79 between mile markers 129 and 150. PRECAUTIONARY/PREPAREDNESS ACTIONS... Torrential rainfall is also occurring with this storm, and may lead to localized flooding. Do not drive your vehicle through flooded roadways. && A Severe Thunderstorm Watch remains in effect until 1100 PM MST for south central and southeastern Arizona. LAT...LON 3290 11144 3324 11173 3344 11132 3318 11104 TIME...MOT...LOC 0021Z 042DEG 20KT 3327 11130 Rogers
Local storm report, Aug 12, 5:48 PM MST, 8 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE PHOENIX AZ
548 PM MST SUN AUG 12 2018
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0542 PM TSTM WND GST 5 WNW FLORENCE 33.06N 111.46W
08/12/2018 M55 MPH PINAL AZ TRAINED SPOTTER
DRIVING BETWEEN COOLIDGE AND FLORENCE,
VISIBILITY ESTIMATED 1/4 MILE. OBTAINED DATA
FROM WEATHER STATION AT HOME, 45 MPH STEADY
WINDS, GUSTS UP TO 55 MPH.
&&
SM/AJSpecial weather statement, Aug 12, 5:49 PM MST, 7 minutes before
Special Weather Statement National Weather Service Phoenix AZ 549 PM MST SUN AUG 12 2018 AZZ548-549-551-553-555-130130- Fountain Hills/East Mesa AZ-Northwest Pinal County AZ-East Valley AZ- Southeast Valley/Queen Creek AZ-Apache Junction/Gold Canyon AZ- 549 PM MST SUN AUG 12 2018 ...SIGNIFICANT WEATHER ADVISORY FOR MARICOPA AND PINAL COUNTIES UNTIL 630 PM MST... At 549 PM MST, Doppler radar was tracking a strong thunderstorm near San Tan Valley, or 12 miles south of Apache Junction, moving west at 20 mph. Wind gusts of 50 to 55 mph will be possible with this storm. Locations impacted include... Mesa, Chandler, Gilbert, Tempe, Apache Junction, Florence, Coolidge, East Mesa, Queen Creek, San Tan Village Mall, San Tan Valley, Seville, Freestone Park, Phoenix Mesa Gateway Airport, San Tan Mountain Park, Randolph, Chandler Heights, Blackwater, Gilbert City Hall and Tumbleweed Park. This includes the following highways... US Highway 60 between mile markers 182 and 199. AZ Route 87 between mile markers 129 and 139, and between mile markers 162 and 170. AZ Route 202 between mile markers 27 and 50. PRECAUTIONARY/PREPAREDNESS ACTIONS... Torrential rainfall is also occurring with this storm, and may lead to localized flooding. Do not drive your vehicle through flooded roadways. && A Severe Thunderstorm Watch remains in effect until 1100 PM MST for south central and southeastern Arizona. LAT...LON 3307 11120 3288 11148 3334 11194 3346 11157 TIME...MOT...LOC 0049Z 070DEG 16KT 3323 11149 Rogers
Local storm report, Aug 12, 5:52 PM MST, 4 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE PHOENIX AZ
552 PM MST SUN AUG 12 2018
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0534 PM DUST STORM 4 N FLORENCE 33.09N 111.37W
08/12/2018 PINAL AZ PUBLIC
VISIBILITY DOWN TO ABOUT 1/8TH MILE IN AREAS
ON US 79 NEAR FLORENCE DUE TO DUST. LOCATION
ESTIMATED. REPORTED VIA TWITTER.
&&
SM/AJThe office that day
Everything else NWS Phoenix, AZ issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| Aug 12, 5:02 PM MST | Special Weather Statement | PSR | 28 min | |
| Aug 12, 5:23 PM MST | Special Weather Statement | PSR | Pinal | 37 min |
| Aug 12, 5:30 PM MST | Severe Thunderstorm Warning | PSR | Maricopa | 45 min |
| Aug 12, 5:34 PM MST | Dust Storm Advisory | PSR | Maricopa, Pinal | 41 min |
| Aug 12, 5:40 PM MST | Dust Storm Warning | PSR | Maricopa, Pinal | 65 min |
| Aug 12, 5:49 PM MST | Special Weather Statement | PSR | Pinal | 41 min |
| Aug 12, 5:57 PM MST | Dust Storm Advisory | PSR | Maricopa, Pinal | 33 min |
| Aug 12, 6:03 PM MST | Dust Storm Warning | PSR | Maricopa, Pinal | 42 min |
| Aug 12, 6:11 PM MST | Severe Thunderstorm Warning | PSR | Maricopa, Pinal | 34 min |
| Aug 12, 6:37 PM MST | Dust Storm Warning | PSR | Maricopa, Pinal | 53 min |
| Aug 12, 6:39 PM MST | Severe Thunderstorm Warning | PSR | Maricopa, Pinal | 31 min |
| Aug 12, 6:42 PM MST | Special Weather Statement | PSR | Maricopa | 48 min |
| Aug 12, 6:45 PM MST | Special Weather Statement | PSR | Maricopa | 45 min |
| Aug 12, 6:48 PM MST | Severe Thunderstorm Warning | PSR | Maricopa | 42 min |
| Aug 12, 7:00 PM MST | Areal Flood Advisory | PSR | Maricopa | 2 hr |
| Aug 12, 7:14 PM MST | Areal Flood Advisory | PSR | Maricopa | 2 hr |
| Aug 12, 7:24 PM MST | Areal Flood Advisory | PSR | Pinal | 98 min |
| Aug 12, 7:27 PM MST | Dust Storm Advisory | PSR | Maricopa, Yuma | 48 min |
| Aug 12, 7:34 PM MST | Flash Flood Warning | PSR | Maricopa | 3 hr |
| Aug 12, 7:35 PM MST | Severe Thunderstorm Warning | PSR | Maricopa | 25 min |
| Aug 12, 8:07 PM MST | Areal Flood Advisory | PSR | Maricopa | 113 min |
| Aug 12, 8:14 PM MST | Dust Storm Advisory | PSR | Maricopa | 61 min |
| Aug 12, 8:25 PM MST | Special Weather Statement | PSR | 50 min | |
| Aug 12, 8:31 PM MST | Special Weather Statement | PSR | 44 min | |
| Aug 12, 8:55 PM MST | Special Weather Statement | PSR | 50 min | |
| Aug 12, 8:57 PM MST | Areal Flood Advisory | PSR | Maricopa | 72 min |
| Aug 12, 9:01 PM MST | Special Weather Statement | PSR | 44 min | |
| Aug 12, 9:19 PM MST | Special Weather Statement | PSR | 41 min | |
| Aug 12, 9:46 PM MST | Special Weather Statement | PSR | Gila | 44 min |
| Aug 12, 9:54 PM MST | Areal Flood Advisory | PSR | Maricopa, Yuma | 2 hr |
| Aug 12, 10:00 PM MST | Areal Flood Advisory | PSR | Maricopa | 2 hr |
| Aug 12, 10:00 PM MST | Special Weather Statement | PSR | 60 min | |
| Aug 12, 10:34 PM MST | Special Weather Statement | PSR | Pinal | 26 min |
| Aug 12, 10:50 PM MST | Special Weather Statement | PSR | Pinal | 40 min |
| Aug 12, 11:05 PM MST | Dust Storm Advisory | PSR | La Paz, Yuma | 55 min |
| Aug 12, 11:17 PM MST | Special Weather Statement | PSR | Yuma | 58 min |
| Aug 12, 11:23 PM MST | Special Weather Statement | PSR | Maricopa | 52 min |
| Aug 12, 11:35 PM MST | Special Weather Statement | PSR | Maricopa | 40 min |
| Aug 12, 11:37 PM MST | Areal Flood Advisory | PSR | Maricopa, Pinal | 113 min |
| Aug 12, 11:53 PM MST | Dust Storm Advisory | PSR | La Paz, Yuma | 67 min |
| Aug 13, 12:04 AM MST | Flash Flood Warning | PSR | Maricopa | 4 hr |
| Aug 13, 1:14 AM MST | Special Weather Statement | PSR | Yuma | 31 min |
Nearby
Severe Thunderstorm Warnings in Arizona, 2018Every severe thunderstorm warning in 2018
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; local storm reports from the same archive; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.